What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 9, 7:22 AM CST, 18 minutes earlier.
Area forecast discussion, Mar 9, 7:22 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
722 AM CST Sat Mar 9 2019
.UPDATE...
Severe risk of mainly hail and damaging winds to continue through
much of the morning. Ongoing convection across mainly northeast
Texas and southeast Oklahoma at this time will continue spreading
east into southern Arkansas and extreme northern Louisiana.
Therefore, the severe thunderstorm watch has been expanded
eastward. /05/
&&
.PREV DISCUSSION... /issued 703 AM CST Sat Mar 9 2019/
AVIATION...
For the 09/12Z TAF period, mostly MVFR cigs are observed this
morning as breezy S/SW winds draw in Gulf moisture in the lower
flight levels. Expect convection to really begin increasing by mid
to late morning across East Texas and SHV/TXK and gradually spread
east toward ELD/MLU through the afternoon hours. Some storms could
be strong to severe with hail, gusty winds, and frequent lightning
the main aviation concerns. Showers and storms will eventually end
from west to east through this afternoon and evening with VFR cigs
returning before gradual clearing is expected overnight. S/SW wind
will range from near 12-18 kts with higher gusts of 25-30 mph even
outside of convection. Winds will gradually veer more W and then N
as a cold front advances through the region with speeds becoming
light to near calm after 10/03Z.
/19/
PREV DISCUSSION... /issued 453 AM CST Sat Mar 9 2019/
SHORT TERM.../Today through Sunday/
.Severe weather threat continues through this afternoon...
Deep southerly flow continues to usher in ample Gulf moisture
this morning with dew points already in the mid to upper 60s
areawide. S/SW winds at the sfc will be increasing throughout the
morning so did expand the Lake Wind Advisory to cover all of the
region through late afternoon. Of course, the primary concern
continues to center around the potential for severe thunderstorms
near and along an advancing dry line across west central Texas and
farther north of the Red River into SW Oklahoma at this time.
Robust convection is ongoing in these areas with several severe
thunderstorm warnings already issued so far this morning. The
strongest storms are currently near and along the I-35 corridor
over north central Texas with large hail being the primary concern
although damaging winds are also a possibility as these storms
track east of the DFW metro on toward our western zones.
As a result, Severe Thunderstorm Watch 11 does include McCurtain
County Oklahoma and the western half of NE Texas south to I-20.
Initially, look for storms to be elevated with very steep mid-
level lapse rates. However, as the dry line moves closer to the
region and temperatures warm, the capping inversion should start
to erode such that some surface-based instability should be
available for additional convective development as the day wears
on into the afternoon hours. Short-term progs also continue to a
show some 1500-2000 SBCAPE values possibly edging into our area
along with a 60-65 kt LLJ developing as winds continue to veer SW.
All this to say we also cannot rule out an isolated tornado or
two with the current Day 1 Convective Outlook placing much of our
area in a Slight Risk, generally along and north of I-20. Storms
will expand farther eastward through the afternoon with our NW
half beginning to clear later in the day behind the advancing dry
line. Severe potential will continue across our eastern areas
through the late afternoon before diminishing closer to sunset.
The cold front will finally begin to usher into the region this
evening and overnight but with little fanfare as the severe threat
will be over by this time. Look for gradually clearing skies with
temperatures falling into the 40s to lower 50s with light winds.
Through the day on Sunday, expect the frontal boundary to stall
down near the coast with some returning moisture along with weak
isentropic ascent. This may be enough to initiate a few showers,
mainly across our NW zones where a weak shortwave is also expected
to track along the middle Red River Valley on Sunday afternoon.
Highs on Sunday will manage to climb back into the 60s and 70s
with not much of an air mass change despite the frontal passage.
/19/
LONG TERM.../Sunday Night through Friday/
A stationary front will still be located near or just north of the
Gulf coast at the start of the period. Increasing isentropic ascent
should result in the development of scattered showers and
thunderstorms across much of the area. Coverage should increase
through the day and into Monday night as the front lifts back north
across the area. Southwesterly flow aloft should provide an ample
supply of deep layer moisture. The best rain chances during the day
Monday will be across East Texas south of Interstate 20 but will
shift northward with the warm front into Southeast Oklahoma and
extreme Northeast Texas by Monday night.
On Tuesday, a strong shortwave trough will dig into Northwest
Mexico. Forcing for ascent will spread over a large portion of the
Southern Plains. Most of the convection will remain over Oklahoma
and Texas on Tuesday and will become more focused along a rapidly
developing lee surface trough and Pacific cold front/dryline. As the
shortwave trough ejects northeast and into Kansas by noon Wednesday,
the dryline and associated surface low will surge eastward towards
our area. Strong to severe convection should develop ahead of the
dryline across Oklahoma and Texas late Tuesday, and this line of
storms should move into the western fringes of our area around
sunrise Wednesday before marching across the remainder of the area
during the daytime hours. In addition to the severe weather threat,
heavy rain and flooding may be a concern depending on how much rain
is received Monday and Tuesday.
The GFS has backed off considerably in regards to any lingering
rainfall after 00z Thursday. The ECMWF, which is showing better run-
to-run consistency, still suggests the frontal boundary will become
stationary across our area until Friday. If the front does stall,
this will keep showers and a few thunderstorms across at least the
southeast half of the forecast area for much of Thursday. A longwave
trough axis should bring another cold front through the area by
Friday morning finally pushing the precipitation out of the area and
ushering considerably drier and air into the region for Friday and
the following weekend.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 49 71 51 / 90 10 10 30
MLU 78 52 71 50 / 80 40 10 30
DEQ 74 44 62 46 / 90 0 10 30
TXK 76 47 64 47 / 100 0 10 30
ELD 75 47 69 48 / 100 10 10 30
TYR 76 49 70 50 / 90 0 10 30
GGG 78 49 72 50 / 90 0 10 30
LFK 77 52 75 55 / 50 10 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 4 PM CST this afternoon for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 4 PM CST this afternoon for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 4 PM CST this afternoon for OKZ077.
TX...Lake Wind Advisory until 4 PM CST this afternoon for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
05/09/19Hazardous weather outlook, Mar 9, 6:05 AM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
605 AM CST Sat Mar 9 2019
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
605 AM CST Sat Mar 9 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Severe thunderstorms are possible today as a dryline moves across
the region. The entire area is at risk for severe weather, but the
greatest threat should be north of line from Alto Texas to
Columbia Louisiana. Tornadoes, large hail, and damaging winds will
be possible. The severe weather threat will diminish from west to
east and should end completely by sunset.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms will return Monday and Tuesday as a warm
front moves northward across the area. Locally heavy rainfall
could lead to isolated flooding.
Strong to severe thunderstorms will be possible again early
Wednesday morning through late Wednesday afternoon. Damaging winds
and large hail will be the primary threats, but isolated tornadoes
cannot be ruled out.
The severe weather threat should end by Wednesday evening, but
rain will likely linger across portions of Southern Arkansas, much
of Louisiana, and Deep East Texas until early Friday morning.
Given the rainfall already expected earlier in the week, any
additional heavy rainfall could lead to more flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today through late this
afternoon.
09
In the hours before
Special weather statement, Mar 9, 5:50 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
550 AM CST Sat Mar 9 2019
ARZ050-051-059-OKZ077-TXZ096-097-091230-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Bowie TX-
Red River TX-
550 AM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER...CENTRAL HOWARD...SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE
AND EAST CENTRAL RED RIVER COUNTIES UNTIL 630 AM CST...
At 550 AM CST, Doppler radar was tracking a strong thunderstorm near
Arkinda, or 9 miles west of Foreman, moving northeast at 60 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
De Queen, Dierks, Horatio, Foreman, De Kalb, Lockesburg, Winthrop,
Gillham, Ben Lomond, Arkinda, Center Point, Avery, Oak Grove,
Haworth, Eagletown, Silver Ridge, Moon, Cerrogordo, Beaverdams and
Goodlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3402 9382 3400 9382 3345 9470 3369 9496
3421 9447 3419 9447 3419 9424 3427 9424
3427 9426 3434 9425
TIME...MOT...LOC 1150Z 226DEG 55KT 3375 9456
19Special weather statement, Mar 9, 6:03 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
603 AM CST Sat Mar 9 2019
OKZ077-TXZ096-091245-
McCurtain OK-Red River TX-
603 AM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 645 AM CST...
At 602 AM CST, Doppler radar was tracking a strong thunderstorm over
Deport, or 14 miles southeast of Paris, moving northeast at 60 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Idabel, Bogata, Bagwell, Manchester, Wright City,
Valliant, Detroit, Millerton, Haworth, Garvin, Farmers Hill, Negley,
Woodland, Redland, Silver City, Holly Creek, Glover, Kiomatia and
Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3379 9531 3394 9517 3394 9516 3396 9516
3415 9497 3384 9461 3342 9531
TIME...MOT...LOC 1202Z 226DEG 55KT 3355 9533
19Special weather statement, Mar 9, 6:55 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
655 AM CST Sat Mar 9 2019
OKZ077-TXZ096-091345-
McCurtain OK-Red River TX-
655 AM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHERN
RED RIVER COUNTIES UNTIL 745 AM CST...
At 654 AM CST, Doppler radar was tracking a strong thunderstorm over
Bagwell, or 10 miles northwest of Clarksville, moving northeast at 65
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Bagwell, Manchester, Detroit,
Millerton, Haworth, Garvin, Moon, Goodwater, Shinewell, Woodland,
Redland, America, Kiomatia, Oak Hill, Golden, Bokhoma and Farmers
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3383 9531 3420 9466 3380 9448 3370 9474
3369 9475 3347 9531
TIME...MOT...LOC 1254Z 243DEG 55KT 3367 9522
09